Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 11, 2017, 5:57 PM CDT for Ramsey County, Minnesota. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2017, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 11, 2017, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Twin Cities, MN
County Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 37 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:08 PM CDT | HAIL 1 | 4 Sse Minneapolis, MN | PHOTO AVAILABLE ON TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
323
WWUS83 KMPX 112257
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
557 PM CDT SUN JUN 11 2017
MNZ060-062-112330-
Hennepin-Ramsey-
557 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN AND RAMSEY
COUNTIES...
At 557 PM CDT, a strong thunderstorm was located over Richfield, or
near Minneapolis, moving northeast at 50 mph.
Dime size hail is possible with this storm.
This storm will be near...
Roseville and Columbia Heights around 610 PM CDT.
St. Paul, Maplewood, New Brighton and Arden Hills around 615 PM
CDT.
Oakdale, White Bear Lake and Vadnais Heights around 620 PM CDT.
Other locations impacted by this storm include Univ Of Mn Minneapolis
Campus, Gem Lake, Lake Phalen, Highland Park, Lauderdale, South
Minneapolis, Falcon Heights, North St. Paul, Mn State Fair and Little
Canada.
LAT...LON 4500 9298 4497 9299 4485 9333 4489 9339
4513 9313
TIME...MOT...LOC 2257Z 230DEG 42KT 4490 9330
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 5:55 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 11, 5:55 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 555 PM CDT Sun Jun 11 2017 .updated for 00z taf discussion below... .SHORT TERM...(This evening through Monday) Issued at 210 PM CDT Sun Jun 11 2017 The short term concern remains convective/severe weather potential into tonight and again into Monday. Latest SPC mesoanalysis showing MLCAPE increasing to the south with values to 2500 J/kg into south central MN. The cap is still rather strong over the area, especially over the northern cwa. Some breaks/clearing pushing northeast into the southeast metro. We should see that end and gradually fill back in this evening. With mid level lapse rates are 7 to 8 C/km and and deep layer shear 40 to 50kts we should see some potentially severe storms with hail and strong winds if/when convection develops into south central MN closer to old outflow and developing warm front. It will be critical in the 00z-03z time frame if the mid level cap can be eroded. Elevated convection to the north will work east early and should fill in over west central Wisconsin this evening similar to the . latest HRRR and other HIRES model solutions. We will continue the likely pops to the east into the evening and then trend all pops off to the east and south after 06z. With the front along the MN/IA border into Monday we will continue the lower end chance PoP forecast until a stronger forcing mechanism returns perhaps late Monday afternoon. .LONG TERM...(Monday night through Sunday) Issued at 210 PM CDT Sun Jun 11 2017 Tuesday through Wednesday...The stalled front which was responsible for the severe weather of today will still be draped over central MN into northern WI as a warm front at the start of Tuesday. In addition, a large upper level low will be located over MT/WY with solid SW flow across the WFO MPX coverage area. Several trough axes rounding the southern periphery of the deep low will help kick a low pressure center from northern CO into the western Dakotas, which will help push the surface warm front north. Moisture will be streaming into the area from the Deep South with the SW flow, thus chances for precipitation will continue for the area Tuesday and into Wednesday, during which the associated cold front of this system will push through. Due to continued high instability within the warm sector, strong jetting at multiple levels and the approaching cold front, several periods are available which could contain at least isolated strong to severe thunderstorms (hence the Marginal to Slight Risks posted in days 3 through 4). Highs will generally run from the mid 80s to lower 90s Tuesday then in the 80s on Wednesday with lows in the mid 60s to lower 70s Tuesday night. Factoring in dewpoints in the 60s and the deep moisture flow which will again push PWATs to around 2 inches, the instability and deep moisture will be in place along with strong deep shear and increasing low level jetting to make all 3 modes of severe weather possible (hail, damaging straight-line winds and tornadoes). In addition, pockets or periods of heavy rain will be possible which could produce isolated flooding. Thursday through Sunday...The cold front of this system will have pushed through the region by daybreak Thursday morning while the upper level low will move into central Manitoba province on its way northeast. Surface high pressure will move into the region behind the front and generally prevail for the end of the week through next weekend. Though there will be some minor upper level waves moving through which may produce isolated showers or thunderstorms during the latter half of the week, no organized surface systems are evident which will mitigate precipitation coverage and intensity. Best chances look to come late Friday into Saturday morning when a nearby low pressure center from the departed cold front, stalled over the central Plains, drifts north to northern IA, but nothing significant. Temperatures will go on a gradual cooling trend late week through the weekend, with highs dropping to around 80 degrees and lows around 60 by next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 555 PM CDT Sun Jun 11 2017 Radar showing a couple of areas of convection this evening. This will mainly affect far easter taf sites through about 05z. Then indications are stratus/fog will develop over nw WI around 06z an drops southeast overnight. Brought some of this IFS cig/fog to eastern taf sites for now. Confidence has increased in stratus development, but still low confidence on how widespread it will become. The 15z SREF probs did increase over the last 2 runs or so. This should lift and burn off 14z-17z with a few cumulus during the day. Should remain dry at taf sites through 00z Tue. KMSP... Looks like convection around a couple hours this evening...before main show develops to the east/southeast. Expect some IFR cigs to develop overnight as rains and clearing sky expected to draw in some stratus/fog in from the northeast. Will trend to vfr after 14z and then mention prob30 late in taf period for psbl tsra as front lifts north again. /OUTLOOK FOR KMSP/ Tue...VFR/MVFR with TSRA likely late. Wind S at 10-15kt. Wed...VFR/MVFR with TSRA possible. Wind S-SW 5-10kt. Thu...VFR. Wind W 5 to 10kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...JPC AVIATION...DWE
Hazardous weather outlook, Jun 11, 12:08 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1208 PM CDT Sun Jun 11 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 121100- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1208 PM CDT Sun Jun 11 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Redevelopment of thunderstorms is possible this afternoon. A few of the afternoon storms may also be severe with damaging winds, large hail, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Chances for thunderstorms continue Monday into Wednesday with the severe weather looking the most possible on Tuesday afternoon and Tuesday night. Peak heat indices in the mid to upper 90s are also expected on Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Jun 11, 4:08 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
408 PM CDT SUN JUN 11 2017
MNZ049-058-059-112145-
Stearns-Meeker-Wright-
408 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WRIGHT...
NORTHEASTERN MEEKER AND SOUTHEASTERN STEARNS COUNTIES...
At 408 PM CDT, a strong thunderstorm was located near Kimball, or 21
miles west of Buffalo, moving northeast at 50 mph.
Dime size hail is possible with this storm.
This storm will be near...
Annandale around 415 PM CDT.
Maple Lake around 425 PM CDT.
Clearwater around 430 PM CDT.
Monticello around 435 PM CDT.
Other locations impacted by this storm include Enfield, Hasty, Silver
Creek, French Lake, Fairhaven and South Haven.
This includes Interstate 94 in Minnesota between mile markers 176 and
192.
LAT...LON 4539 9401 4540 9399 4538 9396 4539 9395
4534 9387 4534 9384 4531 9379 4514 9432
4523 9443 4545 9408
TIME...MOT...LOC 2108Z 242DEG 44KT 4523 9430
BORGHOFFSpecial weather statement, Jun 11, 4:27 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
427 PM CDT SUN JUN 11 2017
MNZ051-052-112200-
Isanti-Sherburne-
427 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ISANTI AND
NORTHEASTERN SHERBURNE COUNTIES...
At 427 PM CDT, a strong thunderstorm was located over Zimmerman, or
19 miles west of Cambridge, moving northeast at 40 mph.
Dime size hail is possible with this storm.
This storm will be near...
Princeton around 435 PM CDT.
Other locations impacted by this storm include Sherburne National
Wildlife Refuge, Spencer Brook and Princeton Airport.
This includes U.S. Highway 169 between mile markers 169 and 177.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4553 9327 4540 9368 4549 9377 4556 9361
4556 9352 4561 9351 4565 9341
TIME...MOT...LOC 2127Z 240DEG 34KT 4549 9364
BORGHOFFSpecial weather statement, Jun 11, 5:11 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
511 PM CDT SUN JUN 11 2017
MNZ049-051-059-112245-
Sherburne-Stearns-Wright-
511 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WRIGHT...WEST
CENTRAL SHERBURNE AND SOUTHEASTERN STEARNS COUNTIES...
At 511 PM CDT, a strong thunderstorm was located over South Haven, or
16 miles northwest of Buffalo, moving northeast at 40 mph.
Dime size hail is possible with this storm.
This storm will be near...
Clearwater around 525 PM CDT.
Clear Lake around 530 PM CDT.
Monticello around 535 PM CDT.
Becker around 540 PM CDT.
Other locations impacted by this storm include Enfield, Hasty, Silver
Creek, Fairhaven and South Haven.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 178 and 191.
U.S. Highway 10 in Minnesota between mile markers 189 and 201.
LAT...LON 4533 9378 4522 9424 4525 9427 4528 9426
4528 9429 4529 9430 4547 9397
TIME...MOT...LOC 2211Z 240DEG 33KT 4529 9418
BORGHOFFLocal storm report, Jun 11, 5:31 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
531 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM TSTM WND DMG 2 N BECKER 45.42N 93.87W
06/11/2017 SHERBURNE MN PUBLIC
A FEW TREES SNAPPED OR SPLIT IN HALF. RADAR
ESTIMATED TIME.
&&
AMKLocal storm report, Jun 11, 5:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
544 PM CDT SUN JUN 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM TSTM WND DMG GROVE CITY 45.15N 94.68W
06/11/2017 MEEKER MN TRAINED SPOTTER
TREE BRANCHES DOWN.
&&
BORGHOFFSpecial weather statement, Jun 11, 5:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
557 PM CDT SUN JUN 11 2017
MNZ060-062-112330-
Hennepin-Ramsey-
557 PM CDT SUN JUN 11 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN AND RAMSEY
COUNTIES...
At 557 PM CDT, a strong thunderstorm was located over Richfield, or
near Minneapolis, moving northeast at 50 mph.
Dime size hail is possible with this storm.
This storm will be near...
Roseville and Columbia Heights around 610 PM CDT.
St. Paul, Maplewood, New Brighton and Arden Hills around 615 PM
CDT.
Oakdale, White Bear Lake and Vadnais Heights around 620 PM CDT.
Other locations impacted by this storm include Univ Of Mn Minneapolis
Campus, Gem Lake, Lake Phalen, Highland Park, Lauderdale, South
Minneapolis, Falcon Heights, North St. Paul, Mn State Fair and Little
Canada.
LAT...LON 4500 9298 4497 9299 4485 9333 4489 9339
4513 9313
TIME...MOT...LOC 2257Z 230DEG 42KT 4490 9330
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:56 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift, Yellow Medicine | 49 min |
| Jun 11, 6:09 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Swift | 36 min |
| Jun 11, 6:24 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Swift | 66 min |
| Jun 11, 6:27 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 48 min |
| Jun 11, 6:50 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Redwood, Renville | 55 min |
| Jun 11, 7:05 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 55 min |
| Jun 11, 7:21 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Sibley, Wright | 54 min |
| Jun 11, 7:34 AM CDT | Tornado Warning | MPX | Kandiyohi, Meeker | 26 min |
| Jun 11, 7:38 AM CDT | Severe Thunderstorm Warning | MPX | Stearns, Wright | 52 min |
| Jun 11, 7:50 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Wright | 55 min |
| Jun 11, 7:56 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Pope, Stevens, Swift, Yellow Medicine | 109 min |
| Jun 11, 8:00 AM CDT | Special Weather Statement | MPX | Brown | 45 min |
| Jun 11, 8:05 AM CDT | Special Weather Statement | MPX | Benton, Morrison, Sherburne | 40 min |
| Jun 11, 8:10 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, McLeod, Scott, Sibley | 50 min |
| Jun 11, 8:24 AM CDT | Special Weather Statement | MPX | Nicollet | 51 min |
| Jun 11, 8:27 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Hennepin, Ramsey, Scott | 48 min |
| Jun 11, 8:38 AM CDT | Special Weather Statement | MPX | Chisago, Isanti | 67 min |
| Jun 11, 8:50 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 40 min |
| Jun 11, 9:00 AM CDT | Special Weather Statement | MPX | Goodhue, Le Sueur, Rice | 60 min |
| Jun 11, 9:02 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Washington | 28 min |
| Jun 11, 9:37 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 38 min |
| Jun 11, 9:41 AM CDT | Special Weather Statement | MPX | Benton, Douglas, Morrison, Pope, Stearns, Todd | 109 min |
| Jun 11, 4:08 PM CDT | Special Weather Statement | MPX | Wright | 37 min |
| Jun 11, 4:27 PM CDT | Special Weather Statement | MPX | Isanti | 33 min |
| Jun 11, 5:11 PM CDT | Special Weather Statement | MPX | Wright | 34 min |
| Jun 11, 9:25 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 65 min |
| Jun 11, 9:58 AM CDT | Tornado Warning | MPX | Pepin, Pierce | 32 min |
| Jun 11, 10:03 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 57 min |
| Jun 11, 10:04 AM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 56 min |
| Jun 11, 11:00 AM CDT | Special Weather Statement | MPX | Eau Claire | 45 min |
| Jun 11, 1:44 PM CDT | Special Weather Statement | MPX | Barron | 61 min |
| Jun 11, 6:17 PM CDT | Special Weather Statement | MPX | Dunn | 28 min |
| Jun 11, 6:44 PM CDT | Special Weather Statement | MPX | Dunn | 46 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.